We are 144,893 members in 73 forums discussing 114,709 topics.

Help with Abbreviations

All TopicsForum: Chemotherapy - Before, During and After → Topic: Help with Hemorrhoids?

Topic: Help with Hemorrhoids?

Forum: Chemotherapy - Before, During and After — Regimens, side effects, and support from others going through chemo.

Posted on: Jan 8, 2009 01:27PM

WillowCreekJade wrote:

Hello,

 I am on my 7th cycle of chemotherapy.  I've had 4 cycles of taxotere and now I'm on my 3rd cycle of AC.  With the AC treatments, constipation has caused hemorrhoids.  Does anyone have any treatment advise for this?  Has anyone been prescribed medicine from their doctors that helped? And last, will these stay forever or will they go away after chemo? 

 Thank you to anyone who has some thoughts and information on this matter.   

Log in to post a reply

Posts 1 - 12 (12 total)

Log in to post a reply

Jan 8, 2009 08:44PM Caya wrote:

Hello Willow,,

My onc. gave me a prescription cream - I think it was Anusol.  I had hemorrhoids during chemo, then during Herceptin.  Each time they lasted about 3 - 4 weeks.

1.  Take 3 - 4 sitz baths of warm water for 10 -15 minutes daily.

2.  Get some adult flushable wipes and pour a bottle of witch hazel into the plastic tub, right over the wipes, so that it seeps into them.  Use the regular witch hazel, not the medicated kind.  It's okay if it has aloevera in it. Use these wipes whenever you go to the washroom, and I also would fold one or two up and press it against the 'roids at night and go to sleep.  I found alot of relief with this.

3.  Make sure you take stool softeners.  Ask your onc. or one of the onc. nurses what they suggest.

Good luck, I hope you feel better.

Dx 10/16/2006, IDC, 1cm, Stage I, Grade 2, 0/16 nodes, ER+/PR+, HER2+
Log in to post a reply

Jan 12, 2009 10:35AM angie27 wrote:

Hi, when I gave birth of my son, I had hemorrhoids that was horrible, my doctor gave me some  cortisone suppositories, and did the trick, it works by shrinking the outside tissue and putting it back in.  I was not on chemo back then, so double check with your Doctor.

Hope this information helps you.

"Each day is a gift from God: that's why we call it the present"

Dx 12/18/2007, IDC, 4cm, Stage IIa, Grade 2, 0/0 nodes, ER+/PR+, HER2+
Log in to post a reply

Jan 14, 2009 08:59PM WillowCreekJade wrote:

Dear Caya and Angie27:

Thank you very much for your advise!  This has been a new problem that has cropped up during my last round of Chemo and caused some panic.  I get my 8th and last cycle of chemo this Monday.  I'm dreading it because it causes bad constipation and this pesty problem will cause me much pain and grief.  Now I know to ask or perhaps insist that my onc prescribe one of these creams or suppositories.  Thank you both immensely! 

WillowCreekJade 

Dx 7/28/2008, IDC, 2cm, Stage II, Grade 2, ER+/PR+, HER2-
Log in to post a reply

Jan 15, 2009 09:08AM sydpen2 wrote:

Same problem here and it ended up that the oxycodone and/or vicadin was the culprit.  Pain meds will cause the constipation and hemorroids to flare up.  I am off of the oxycodone and take stool softners and I am 100% better.  I used preperation H wipes and they helped also.

Dx 6/19/2008, Stage IV, 0/3 nodes, mets, ER+/PR+, HER2-
Log in to post a reply

Jan 15, 2009 09:49AM priz47 wrote:

Make sure to take the stool softner and also either Miralax or matamucil. Mine got so bad I ended up with a rectal fissure that really hurt and would bleed every time I went to the bathroom. They will go away eventually.

D

Dx 4/22/2008, ILC, 1cm, Stage II, Grade 3, 0/1 nodes, ER+/PR+, HER2-
Log in to post a reply

Jan 22, 2009 11:49AM, edited Jan 22, 2009 11:54AM by WillowCreekJade

Dear Sydpen2 and Priz47,

Thank you for your suggestions.  I'm on day four of my last round of chemo.  So, far it hasn't been as bad as the last round.  I started early taking the stool softeners and a laxative on day 1.  A steroid cream has helped immensely.  My biggest fear was that this would be a permanent problem I have to deal with.  I am relieved to hear this problem will subside. 

P.S. I noticed that Sydpen2 is from Clinton, Missouri.  I have lots of family there, the Roscops.

Dx 7/28/2008, IDC, 2cm, Stage II, Grade 2, ER+/PR+, HER2-
Log in to post a reply

Jan 22, 2009 01:49PM Sassa wrote:

Willow Creek, for a laxative try a Purple Cow (the drink of choice at my chemo clinic).  It is prune juice and milk of magnesia.  I just ate prunes instead of the prune juice and that worked just as well with the milk of magnesia.

Dx 11/6/2006, IDC, 1cm, Stage I, Grade 3, 0/9 nodes, ER-/PR-, HER2+
Log in to post a reply

Aug 10, 2010 03:29AM janajones wrote:

Are there no suppository applicators?

I've the worst case of hemorrhoids. It's so bad that even breaking wind hurts like torture. Being on a mostly veggie-fish-fruit diet gave me no constipation problem. The flareup was caused by ... diarrhea!

My doctor prescribed suppositories but the first one I tried to put in (great pain! I'd sue me for human rights violation if I could) induced bowel movement. Not only did I almost scream (I was biting on a hankie), it was also frustrating because after all the pain of insertion and the discomfort of tightening my butt to keep it in, the suppository came out whole.

Best help were the sitz baths. I'd be squatted over the basin 15 minutes before it was time for my movement (I'm sooo regular, and that's dreadful when you know it's almost time to be in pain worse than childbirth minus anesthesia) .

 I'm trying out the hazelwitch pads when I get home later.

Huuugs! Smile despite the pain, ok?LaughingYell

Dx 5/11/2010, IDC, 3cm, Stage IIb, Grade 3, 6/21 nodes, ER+/PR+, HER2+
Log in to post a reply

Aug 10, 2010 06:50AM Leah_S wrote:

Janajones, in addition to Caya's suggestions, you might try putting vaseline on the suppositories before you put them in - it will help with the pain issue. Also, put them in after a bowel movement. Another thing, it's a good idea to use the wipes with witch hazel even after the hemorrhoids heal if you have a tendency to get them. I think you can get wipes with witch hazel in them so check at your pharmacy.

I also got them after diarrhea (I guess the two of us like to be different) and first started having trouble with them during my first pregnancy. I think that once you have them they can flare up later at any time, which is why I suggested using the wipes when you have no symptoms (mine were seen in a colonoscopy that I did when I wasn't having trouble with them).

Best of luck.

Leah

Dx 11/3/2008, IDC, 1cm, Stage IV, Grade 3, 6/17 nodes, ER+/PR+, HER2-
Log in to post a reply

Oct 24, 2010 09:49PM, edited Jan 3, 2013 12:07AM by Moderators

This Post was deleted by Moderators.
Log in to post a reply

Jan 2, 2013 11:39PM kafene wrote:

Janajones, I feel your pain. I start to sweat when I 'go' from the pain.

I take stool softeners, & it helps, but still hurts a lot. Never knew constipation could cause hemorrhoids. Just glad I'm done with chemo. Now I just need the hemorrhoids to go away.

Mark.

Log in to post a reply

Jan 2, 2013 11:59PM exbrnxgrl wrote:

Kafene,
Welcome to bco. One suggestion, before posting, is to look at the date of the last post in the thread. If you are adding something new, no problem but if you are responding to comments that are very old, chances are none of those folks are still reading the thread. Before your post today, the last post to this thread was in 2010.

Bilateral mx 9/7/11 with one step ns reconstruction. As of 11/21/11, 2cm met to upper left femur

Dx 7/8/2011, IDC, 4cm, Stage IV, Grade 1, 1/15 nodes, mets, ER+/PR+, HER2-Surgery 09/07/2011 Mastectomy (Both); Lymph Node Removal (Left); Reconstruction: Breast implants (permanent) (Both)Radiation Therapy 11/15/2011 ExternalHormonal Therapy 11/21/2011 Arimidex